Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 70, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 6:59 PM CDT for Milam County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 26, 2004, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Milam County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 270001 FFWFTW TXC331-270300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 659 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1000 PM CDT * AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF VERY HEAVY RAIN FROM JUST SOUTHWEST OF ROCKDALE NORTHEAST TO 10 MILES NORTHEAST OF CAMERON...MOVING NORTHEAST AT 15 MPH ACROSS THE SAME AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE ROCKDALE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3082 9731 3050 9711 3074 9665 3110 9685 $$
1 follow-up statement
000 WGUS74 KFWD 270253 FFSFTW TXC331-270330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 949 PM CDT SAT JUN 26 2004 ...THE FLASH FLOOD WARNING FOR MILAM COUNTY WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT... RAIN IS ENDING FROM WEST TO EAST ACROSS THE COUNTY...AND THE HEAVIEST RAIN IS MOVING NORTHEAST INTO ROBERTSON COUNTY. EVEN THOUGH THE RAIN HAS DIMINISHED OR ENDED...MOTORISTS SHOULD BE ON THE ALERT FOR WATER PONDING ON ROADWAYS AND LOW WATER CROSSINGS ...AS THE WATER WILL BE SLOW TO DRAIN. LAT...LON 3080 9729 3050 9714 3073 9665 3108 9687 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:40 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 26, 6:40 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 640 PM CDT SAT JUN 26 2004 .AVIATION... UPPER LOW SOUTHWEST OF WACO WILL MOVE VERY SLOWLY NORTHEAST OVER THE NEXT 24 HOURS. EXPECT BANDS OF PRECIPITATION TO WEAKEN AFTER SUNSET BUT TO REFORM NEAR THE CENTER OF THE CIRCULATION OVERNIGHT. THESE STORMS SHOULD IMPACT WACO BUT REMAIN SOUTH OF THE METROPLEX TAF SITES. THE UPPER LOW WILL LIFT NORTHEAST ON SUNDAY AND PRECIPITATION AREAS SHOULD ALSO MOVE TO THE EAST. VFR CEILINGS THIS EVENING WILL LOWER TO MVFR OVERNIGHT AND REMAIN MVFR THROUGH MIDDAY SUNDAY. A LIGHT NORTHEAST WIND WILL PREVAIL OVERNIGHT AND SUNDAY MORNING AT SPEEDS LESS THAN 10 KNOTS. && .UPDATE... CURRENT POPS FOR THIS EVENING SOMEWHAT LOW FOR CONFIGURATION AND MOVEMENT OF CURRENT ACTIVITY. HAVE DECIDED TO UP POPS ALL AREAS. NEW PACKAGE READY FOR RELEASE. 75 && .SHORT TERM... 240 PM. WET...ESPECIALLY THROUGH SUN AFTN. PESKY MID LVL LOW/WEAK TROUGH CONTS CENTERED NEAR LAMPASAS WITH SPOKES OF ENERGY ROTATING AROUND IT THAT HAS IGNITED SCATTERED SHOWERS/STORMS...SOME WITH VERY HEAVY RAIN ACROSS PERIPHERY OF AREA THAT SAW THE VERY HEAVY RAINFALL THIS MORNING FROM LAMPASAS...TO WACO AND MARLIN/FAIRFIELD...WITH SOME REDEVELOPMENT THIS AREA AS MIXING HAS ALLOWED SOME HEATING OF VERY MOIST AIRMASS. ETA SEEMS TO HAVE MORE REALISTIC HANDLE ON INITIAL SHORTWAVE AND LIKE SLOWER NEWD MOVEMENT THROUGH SUN AFTN WITH RELATIVELY WEAK STEERING FLOW ALOFT. GFS LOOKS TOO FAST HERE. AN INVERTED TROUGH/WEAK SFC LO TO DEVELOP OVER SE ZONES...THEN TRACK NEWD TOWARD ARKLATEX BY 00Z MON...SHORTWAVE DEPARTS IN THAT DIRECTION. H7-H3 Q-VECTOR FIELDS TEND TO HAVE BEST CONVERGENT FIELDS ALONG THIS TRACK AS WELL AND INTERACT WITH NUMEROUS BOUNDARIES LEFT OVER FROM PAST SEVERAL DAYS...PARTICULARLY ALONG/E OF I-35 WHERE DEEPEST MOISTURE IS SITUATED IN DEEPER SLY COMPONENT ALOFT. WILL TRIM CURRENT WATCH TO REMOVE FAR WRN COUNTIES AS ACTIVITY THAT WAY SHOULD BE MUCH MORE ISOLD-SCT AS SUBSIDENCE FILLS IN BEHIND CURRENT SHORTWAVE. EXPECT BROADER/BANDED TYPE SHOWERS/STORMS THRU MID EVE...THEN SIMILAR TO LAST NIGHT...HAVE A MORE CONCENTRATED AREA OF RAIN WITH EMBEDDED STORMS NEAR SFC LOW OVER SRN/ERN ZONES AND ALONG TRACK OF THE SHORTWAVE CENTER. MANY OF THESE AREAS JUST CAN/T HOLD ANY MORE WATER PER PAST MONTH OR SO OF WELL ABOVE NORMAL RAINFALL. WILL TREND COOLEST TEMPS FAR ERN ZONES WHERE RAIN SHOULD LINGER MOST OF THE DAY SUNDAY...AND WARMEST WEST WHERE PARTIAL SUNSHINE IS EXPECTED BY AFTN. STILL SHOULD REMAIN WELL BELOW CLIMO FOR LATE JUNE. SUN NIGHT-MON NIGHT IS MORE OF AN UNCERTAINTY...WEAK MAIN TROUGH LINGERS OVERHEAD WITH NUMEROUS BOUNDARIES ARND. FOR NOW...WILL JUST HOLD TO CURRENT CHANCE/SLIGHT CHANCE POPS WITH LOW CONFIDENCE ACROSS THE BOARD ON TEMPS/POPS. && .LONG TERM... MUCH OF THE SAME AND LITTLE WAS CHANGED WITH ONLY MINOR TWEAKS TO GOING FCST. GFS JUST WANTS TO LINGER WEAK TROUGH/NW FLOW NEAR RED RIVER THROUGH THE WEEK AND JUST GO NUTS ON RAIN CHANCES...WHILE THE UKMET/ECMWF ARE MORE ADAMANT ON BUILDING THE BERMUDA HIGH WNWD ACROSS THE SRN PLAINS/TX WITH WEAKENING OF THE HUDSON BAY LOW ACROSS THE NE U.S. I/LL BUY OFF ON THE LATTER...BUT HOLD DIURNAL LOW POPS FOR EVERY AFTN/EVE THROUGH THE HOLIDAY WEEKEND AND WARMER TEMPS. 05/ && .PRELIMINARY POPS/TEMPS... DALLAS-FT. WORTH, TX 68 83 68 87 / 70 60 20 30 WACO, TX 69 85 69 89 / 80 60 20 40 PARIS, TX 68 81 69 85 / 60 90 30 30 DENTON, TX 67 84 67 86 / 60 60 20 30 MCKINNEY, TX 68 82 68 85 / 60 70 20 30 DALLAS, TX 68 83 68 87 / 70 60 20 30 TERRELL, TX 69 82 69 86 / 70 90 30 30 CORSICANA, TX 70 82 70 87 / 80 90 30 40 TEMPLE, TX 69 85 70 90 / 80 70 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH UNTIL NOON CDT SUNDAY FOR ZONES TXZ092>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ142>148...TXZ1 56>162 ...TXZ174>175...OR ALONG AND EAST OF A GAINESVILLE...MINERAL WELLS...HICO...GOLDTHWAITE LINE...INCLUDING D/FW...WACO AND TEMPLE. &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 26 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 345 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS AND GOLDTHWAITE THROUGH NOON CDT SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING AND OVERNIGHT. ADDITIONAL RAINFALL ON TOP OF THE SATURATED SOIL WILL RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST ON SUNDAY AFTERNOON...AS THE UPPER LOW RESPONSIBLE FOR THE PRECIPITATION MOVES SLIGHTLY EASTWARD. HOWEVER...LOW CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST INTO NEXT WEEKEND. THE MAIN THREATS FROM THIS ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| Jun 26, 2:01 PM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.